Alert archive / Wyoming / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Cheyenne, WY

January 11, 2008

NWS Cheyenne, WY issued this winter storm warning at Jan 11, 2008, 10:16 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2008, 10:16 AM MST (17:16 UTC)
Expired
Jan 11, 2008, 2:15 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 111716
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 AM MST FRI JAN 11 2008

...SNOW AND STRONG WINDS WILL CONTINUE OVER THE SNOWY AND SIERRA
MADRE RANGES TODAY...

.A STORM SYSTEM MOVING ACROSS THE CENTRAL ROCKIES WILL CONTINUE
TO PRODUCE SNOW AND STRONG WEST WINDS TO THE MOUNTAINS OF SOUTH
CENTRAL WYOMING. CONDITIONS WILL IMPROVE OVER THE SNOWY AND SIERRA
MADRE RANGES LATE THIS AFTERNOON AND EARLY THIS EVENING.  

WYZ063-120000-
/O.UPG.KCYS.SB.Y.0001.000000T0000Z-080112T0000Z/
/O.NEW.KCYS.WS.W.0002.080111T1716Z-080112T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1016 AM MST FRI JAN 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE OVER THE MOUNTAINS OF SOUTH CENTRAL WYOMING
TODAY BEFORE TAPERING OFF LATE THIS AFTERNOON. ADDITIONAL
SNOWFALL WILL BE BETWEEN 3 AND 6 INCHES DURING THAT TIME...
MAKING TOTAL SNOWFALL OF 10 TO 20 INCHES OVER THE SNOWY AND
SIERRA MADRE RANGES.

AS OF 930 AM...A TOTAL OF 6 TO 12 INCHES OF SNOW HAD FALLEN OVER 
THE SNOWY RANGE.  

STRONG WEST TO NORTHWEST OF 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL ACCOMPANY THE SNOW...ESPECIALLY OVER OPEN AREAS. THE STRONG
WINDS COMBINED WITH THE SNOW WILL PRODUCE BLOWING AND DRIFTING
SNOW AND COLD WIND CHILL TEMPERATURES.

TRAVEL WILL BE HAZARDOUS OVER THE SNOWY AND SIERRA MADRE RANGES
THROUGH THE AFTERNOON. BE SURE TO CHECK THE LATEST ROAD AND
WEATHER CONDITIONS AND WEATHER FORECAST BEFORE LEAVING IF YOU
ARE PLANNING TRAVEL OVER THOSE MOUNTAINS THROUGH SUNSET.  

$$

WEILAND
1 follow-up statement
000 
WWUS45 KCYS 112115
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST FRI JAN 11 2008

...THE SNOW HAS BECOME MUCH LIGHTER OVER THE SNOWY RANGE...

.THE HEAVY SNOWFALL OVER THE SNOWY RANGE HAS DECREASED IN
INTENSITY SINCE MIDDAY WITH ONLY LIGHT SNOW FALLING AS OF
2 PM AS A STORM SYSTEM MOVES SOUTH OF THE AREA. ONLY LIGHT 
SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF THE AFTERNOON 
AND TONIGHT.

WYZ063-112215-
/O.CAN.KCYS.WS.W.0002.000000T0000Z-080112T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
215 PM MST FRI JAN 11 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WINTER
STORM WARNING. 

ONLY PERIODS OF LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE 
REST OF THE AFTERNOON AND TONIGHT OVER THE SNOWY RANGE.  FOR
THAT REASON...THE WINTER STORM WARNING HAS BEEN CANCELED.  
AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW WILL STILL FALL THROUGH
TONIGHT OVER THE SNOWY RANGE AND WINDS WILL GUST TO 40 MPH IN THE
OPEN AREAS. THE RESULT WILL BE AREAS OF BLOWING AND DRIFTING SNOW
AND COLD WIND CHILL VALUES.

OVER A FOOT OF NEW SNOW FELL IN SOME LOCATIONS OF THE SNOWY
RANGE OVERNIGHT THROUGH MIDDAY. 

TRAVEL WILL STILL BE HAZARDOUS THE REST OF TONIGHT OVER THE
SNOWY RANGE DUE TO SNOWPACKED AND SLICK ROADS AND POOR
VISIBILITIES. 

$$

WEILAND

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 10:03 AM MST, 13 minutes earlier.

Area forecast discussion, Jan 11, 10:03 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 AM MST FRI JAN 11 2008

.DISCUSSION...SNOWFALL RATES STILL AT ABOUT 2 INCHES AN HOUR IN SOME
PARTS OF THE SNOWY RANGE AS OF 1630Z.  THE MOISTURE...SYNOPTIC LIFT
AND OROGRAPHICS ALL SHOULD GRADUALLY DIMINISH STARTING ABOUT 18Z.
HOWEVER...THE SNOW AND WINDS WILL CONTINUE FOR THE REST OF THE DAY
AND NEW AMOUNTS WILL BE FROM 3 TO 6 INCHES.  CURRENT SNOWFALL TOTALS
IN THE MOUNTAINS HAVE BEEN FROM 8 TO 16 INCHES.  BASED ON THE
EXPECTED ADDITIONAL AMOUNTS AND THE WINDS IN OPEN AREAS WILL UPGRADE
THE CURRENT SNOW AND BLOWING SNOW ADVISORY TO A WINTER STORM
WARNING.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 320 AM MST FRI JAN 11 2008/

SHORT TERM...TODAY THRU SATURDAY NIGHT...RATHER ENERGETIC WNW FLOW
ALOFT WILL GRADUALLY BECOME MORE NW THROUGH THE DAY WITH A FEW WEAK
IMPULSES ZIPPING ACROSS THE AREA IN THE FLOW.  ONE UPPER TROF NOW
MOVING QUICKLY EAST OF THE CWA EARLY THIS MORNING WHILE OTHER WAVES
EVIDENT TO THE WNW.  WINDS HAVE DECREASED ACROSS THE WIND PRONE
AREAS EARLY THIS MORNING AND DO NOT SEE ANY REAL REBOUND IN THEM
THUS WILL GO AHEAD AND CANCEL THE HIGH WIND WARNING EXCEPT FOR THE
SRH HALF OF PLATTE COUNTY WITH FORECAST ISSUANCE.  WILL MAINTAIN
SNOW/BLWG SNOW ADVY FOR SRN MTNS AS SNOW SHOWERS WILL CONTINUE THERE
THOUGH SHOULD TAPER OFF IN THE AFTERNOON. LITTLE CHANGE EXPECTED
OVERALL TONIGHT THRU SATURDAY NIGHT AS REGION REMAINS UNDER NW FLOW
ALOFT WITH WEAK IMPULSES BRINGING SOME SNOW SHOWERS TO THE SRN MTNS
WITH GUSTY WINDS PERSISTING OVER THE MTNS AND ADJACENT HIGH PLAINS.
TEMPERATURES WILL REMAIN CLOSE TO AVERAGES FOR THIS TIME OF YEAR.

LONG TERM...SUN THRU THU...COLD NNW FLOW ALOFT CONTINUES INTO SUN
WITH PERHAPS A WEAK UPPER FTR MOVG THRU FOR A CHANCE OF MAINLY MTN
SNOW SHOWERS. LARGE UPPER RIDGE FINALLY SHIFTS E INTO THE REGION
MON...BRINGING MILDER TEMPS AND DRY WX.  NICE BREAK IS SHORTLIVED
THO AS NEXT UPPER TROF STARTS DIGGING SEWD INTO THE REGION BY TUE
MRNG.  SOME DIFFERENCES BETWEEN GFS AND ECMWF WITH THE LOCATION OF
THE UPPER TROF...WITH THE ECWMF FURTHER W AND STRGR OVER OUR AREA.
MAIN EFFECT STILL ON TRACK NO MATTER WHICH MODEL YOU PICK...TURNING
PRETTY COLD TUE NIGHT INTO THU WITH PERIODS OF LIGHT SNOW OR
FLURRIES ESPECIALLY TUE NIGHT.  GFS/ECMWF ALSO LITTLE DIFFERENT ON
HANDLING UPPER IMPULSES AND SURFACE SURGES IN THE COLD NW FLOW ALOFT
WED NIGHT INTO THU.

&&

.AVIATION...MAINLY VFR CONDITIONS OVER MOST OF THE CWA THROUGH
TONIGHT EXCEPT OVER FAR WESTERN SECTIONS WHERE SCTD MVFR CONDITIONS
EXPECTED DUE TO CIGS.  SOME MTN OBSCUREMENT LIKELY IN SNOW SHOWERS
AS WELL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FOR THE SNOWY RANGE UNTIL 5 PM   ZONE 63.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jan 11, 10:07 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 AM MST FRI JAN 11 2008

WYZ059>070-121230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1007 AM MST FRI JAN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE AGAIN BE WINDY TODAY ACROSS MUCH OF SOUTHEAST WYOMING
WITH SNOW IN THE MOUNTAINS.

A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY RANGE THROUGH
THE AFTERNOON.  ADDITIONAL SNOWFALL WILL BE FROM 3 TO 6 INCHES
AND WINDS WILL GUST AS HIGH AS 50 MPH.  THE WINDS AND SNOW WILL
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS
TRAVEL CONDITIONS FOR THE SNOWY RANGE.  SNOWFALL TOTALS WILL BE AS
HIGH AS 10 TO 20 INCHES BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG ARCTIC COLD FRONT WILL BRING COLDER TEMPERATURES AND A
CHANCE OF LIGHT SNOW TO THE REGION LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-121230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1007 AM MST FRI JAN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG ARCTIC COLD FRONT WILL BRING COLDER TEMPERATURES AND A
CHANCE OF LIGHT SNOW TO THE REGION LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 11, 8:24 AM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 AM MST FRI JAN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     SNOW             6 W CENTENNIAL          41.30N 106.23W
01/11/2008  E12.0 INCH       ALBANY             WY   CO-OP OBSERVER

            SNOW FELL OVERNIGHT AND IT IS STILL FALLING. SOME BLOWING
            ALSO.

0819 AM     SNOW             20 SE SARATOGA          41.25N 106.54W
01/11/2008  E10.0 INCH       CARBON             WY   CO-OP OBSERVER

            SNOW AMOUNT WAS ESTIMATED BUT WAS TOLD THAT THE MAN WHO
            GROOMS THE TRAILS GAVE UP DUE TO TOO MUCH SNOW.

0819 AM     SNOW             13 SW WOODS LANDING     40.98N 106.20W
01/11/2008  E6.0 INCH        LARIMER            CO   PUBLIC

            STILL SNOWING.

&&

BCHAPMAN
Local storm report, Jan 11, 9:35 AM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
935 AM MST FRI JAN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     SNOW             11 NW WOODS LANDING     41.22N 106.17W
01/11/2008  E6.0 INCH        ALBANY             WY   PUBLIC

            OVERNIGHT TOTAL WITH NORE FALLING.

0927 AM     SNOW             CENTENNIAL              41.30N 106.11W
01/11/2008  E5.0 INCH        ALBANY             WY   PUBLIC

            OVERNIGHT TOTAL...STILL SNOWING.

0927 AM     SNOW             6 W CENTENNIAL          41.30N 106.23W
01/11/2008  E3.0 INCH        ALBANY             WY   PUBLIC

            STILL FALLING.

0927 AM     SNOW             9 SW WOODS LANDING      41.02N 106.14W
01/11/2008  E2.0 INCH        ALBANY             WY   PUBLIC

            ADDITIONAL SNOWFALL SINCE LAST LSR.

&&

BCHAPMAN

Nearby

Winter Storm Warnings in Wyoming, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.